Well, I thought when I stopped taking the metoprolol tartrate that I was home free, that I would have no more unexplained dizziness. Wrong. LOL.
I have a very acid stomach, and I’ve had several ulcers over the years, so I was taking omeprazole (Prilosec) 40mg/day. Well, I got an ulcer in January from a MethylPREDNISolone Dose Pack that I was taking for a back injury, and my G.I. specialist gave me a prescription for a greater dose of Prilosec (80mg/day). Man, did I get dizzy! Of course, it says right on the bottle: “May cause dizziness“. Duh.
Tried Protonix with the same result (dizziness). Four 150mg Zantac a day couldn’t handle the acid, and I wound up taking Prilosec again, but only 20mg/day (OTC). It appears that for now I’ve hit a decent balance between dizziness and stomach pain.
The lesson from this? Examine every medicine you take to determine if it could be contributing to your dizziness or vertigo.
This post was written by Dan Ferry on May 18, 2014